# SDR 2008FA0000486

- Difficulty date: June 18, 2008
- Submitted: July 22, 2008
- Operation: General aviation
- Aircraft: N362MC
- Make and model: Beech C90
- Aircraft serial: LJ760
- System (JASC): 2200 · Auto Flight System
- Part: Trim Switch
- Condition: Failed
- Location: Auto Pilot
- Component: Autoplt Compute
- Component part number: 41ID7570004206
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER INSTALLATION OF NEW AUTOPILOT SYSTEM, AUTOPILOT COMPUTER TRIM CIRCUITRY FAILED ON INITIAL CHECK OUT, 10/02/2007.  COMPUTER WAS RETURNED TO MFG AND REINSTALLED AFTER REPAIR.  TRIM CIRCUITRY FAILED AGAIN AND WAS RETURNED TO MFG ON 1/18/2008.  TECH SUPPORT ADVISED REPLACEMENT OF SUSPECTED BAD TRIM SWITCH ASSY AT THIS TIME AS CAUSE OF REPEATED FAILURE.  MICRO SWITCHES IN ASSY FAILED ALLOWING BOTH UP AND DOWN COMMANDS AT THE SAME TIME.  TRIM SWITCH ASSY PROVIDED WAS REPLACED AND COMPUTER REPAIRED AND REINSTALLED.  TRIM CIRCUITRY FAILED AGAIN AFTER (3) HOURS OF FLIGHT.  COMPUTER WAS REPAIRED AND REINSTALLED ON 2/17/2008.  TRIM CIRCUITRY FAILED ON INITIAL CHECKOUT.  COMPUTER WAS REMOVED FOR REPAIR AND THE TRIM SWITCH  WAS CONFIRMED TO BE CAUSING THE FAILURE AGAIN.  THE TRIM UP MICRO SWITCH WAS STUCK IN THE ASSY, WHICH CAUSES THE TRIM CIRCUITRY IN THE AUTOPILOT COMPUTER TO FAIL IF TRIM DOWN IS MANUALLY SELECTED.  TRIM SWITCH OR COMPUTER SHOULD BE MODIFIED TO PREVENT SIMULTANEOUS ACTIVATION OF BOTH UP AND DOWN SWITCHES.  (K)
